MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-ELECTRODE, HOOK, 5 X 330 MM; SURG EN

OLYMPUS WINTER & IBE GMBH HF-ELECTRODE, HOOK, 5 X 330 MM; SURG EN
Model Number WA62820
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to olympus, that during manual cleaning of a6282 used in surgical laparoscopic surgery.A plastic part in front of the electrode chipped.There was no patient injury or adverse event reported to olympus.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and repair.The investigation is still in progress.Therefore, the root cause of the reported defect cannot be determined at this time.However, if additional information becomes available, this report will be supplemented accordingly.In general, the customer is required to inspect the device for defects.Check the function of all devices.And have alternate equipment prior to use.Olympus will continue to monitor the field performance of this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to g2 (also selected ¿other¿ which was inadvertently left off the initial report).The customer's complaint was confirmed.There are scratches on the tip of the electrode, chips and cracks in the tip.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the event occurred due to improper handling/impaction to the tip.Olympus will continue to monitor field performance for this device.

Brand Name
HF-ELECTRODE, HOOK, 5 X 330 MM
Common Device Name
SURG EN
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16882246
Report Number9610773-2023-01230
Device Sequence Number7256654
Product Code GCJ
UDI-Device Identifier04042761028868
UDI-Public04042761028868
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K923982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA62820
Device Catalogue NumberA6282
Device Lot Number143094
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer08/10/2023
Initial Report FDA Received Date05/05/2023
Supplement Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown